Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 53, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 10, 2000, 11:50 AM CDT for Wise County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 2000, 11:50 AM CDT (16:50 UTC)
- Expired
- Jun 10, 2000, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wise County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 101651 FFWFWD TXC497-101900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CDT SAT JUN 10 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WISE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 200 PM CDT * AT 1147 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OCCURRING OVER THE SOUTHERN PORTION OF THE COUNTY...NEAR COTTONDALE. THE AREA OF RAIN WAS MOVING NORTHEAST AT 15 MPH...BUT SHOWING A TENDENCY TO INCREASE IN COVERAGE AND INTENSITY. * LOCATIONS IN THE WARNING INCLUDE DECATUR...AND BRIDGEPORT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAF-ELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3304 9784 3301 9765 3331 9749 3331 9786
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 10:30 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 10, 10:30 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 AM CDT SAT JUN 10 2000
LARGE PLUME OF TROPICAL MOISTURE CONTINUES TO STREAM NORTHWARD
ACROSS NORTH TEXAS. NEW MODEL RUNS BUILD UPPER LEVEL RIDGE WESTWARD
SUNDAY AND MONDAY...WHICH WILL MOVE THE DEEPER MOISTURE INTO WEST
CENTRAL TEXAS. NOT SURE IF THIS WILL REALLY TAKE PLACE...AS ETA
BEGINS TO BREAK DOWN WESTERN PART OF RIDGE MONDAY AFTERNOON. WITH
PWS REMAINING OVER TWO INCHES...EXPECT WIDESPREAD RAIN AND
THUNDERSTORMS AGAIN THIS AFTERNOON THROUGH THE EVENING...WITH LOCALLY
HEAVY RAIN. CONTINUE FLASH FLOOD WATCH.
.FTW...CONTINUE FLASH FLOOD WATCH THIS AFTERNOON FOR AREAS SOUTH OF A
LINE FROM BOWIE TO DALLAS TO ATHENS.
59The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:34 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 10, 3:48 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.